Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 2, 2006, 7:15 PM CDT for DuPage County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 2, 2006, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County DuPage County, IL
The radar
The Chicago radar (KLOT), 20 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:50 PM CDT | HAIL 1 | Oak Brook, IL | I-294 AND CERMAK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:28 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 030015 SVRLOT ILC043-030045- /O.NEW.KLOT.SV.W.0021.060403T0015Z-060403T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 715 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DUPAGE COUNTY IN NORTHEAST ILLINOIS * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NAPERVILLE TO NEAR PLAINFIELD...MOVING NORTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. * SEVERE THUNDERSTORMS WILL BE NEAR... LISLE BY 720 PM... WOODRIDGE BY 725 PM... YORK CENTER BY 730 PM... WESTMONT BY 735 PM... ELMHURST BY 740 PM... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 4177 8827 4173 8826 4174 8792 4191 8793 $$ RATZER
2 follow-up statements
000 WWUS53 KLOT 030030 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 729 PM CDT SUN APR 2 2006 ILC043-030045- /O.CON.KLOT.SV.W.0021.000000T0000Z-060403T0045Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR SOUTHEAST DUPAGE COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING MARBLE TO QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENBARD SOUTH TO LISLE TO DARIEN...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... OAK BROOK......OAKBROOK TERRACE......YORK CENTER... AND VILLA PARK BY 735 PM... ELMHURST... AND HINSDALE BY 740 PM... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MONDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4179 8818 4174 8811 4174 8792 4191 8793 $$ RATZER
000 WWUS53 KLOT 030044 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 743 PM CDT SUN APR 2 2006 ILC043-030053- /O.EXP.KLOT.SV.W.0021.000000T0000Z-060403T0045Z/ ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUPAGE COUNTY EXPIRES AT 745 PM CDT... AT 740 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS FROM THE COOK DUPAGE COUNTY LINE NEAR ELMHURST...SOUTH THROUGH HINSDALE AND WILLOWBROOK...MOVING NORTHEAST AT 30 MPH. THE STORM WILL EXIT DUPAGE COUNTY IN THE NEXT SEVERAL MINUTES. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MONDAY MORNING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4179 8818 4174 8811 4174 8792 4191 8793 $$ RATZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 2, 6:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 PM CDT SUN APR 2 2006 .DISCUSSION FOR AFTERNOON ZFP/GRIDS... 320 PM CDT MAIN FOCUS THIS AFTN HAS BEEN ON TIMING AND MODE OF CONVECTION AS STG LO PRES NOW OVR SWRN IA CONTS TO LIFT ENEWD IN CLOSE AGREEMENT WITH 12Z MODEL RUNS. VIS SATLT LOOP SHOWS STRONGLY ARCED LINES OF CONVECTION DVLPG RAPIDLY FROM LOW CENTER...ACRS NRN MO AND ON INTO THE OZARKS. GIVEN RAPID INCRS IN LTG AND ANVIL SPREAD WITH THESE STMS...LOOKS LIKE BIG HULLABALOO WILL BE MOVING INTO WRN IL NXT COUPLE OF HRS. INITIAL...MORE SCTD ELEVATED STMS OVR NRN IL ATTM HAVE PRODUCED SOME SMALL HAIL IN THE DEKALB AREA...AND THREAT THRU 5-6 PM LOOKS LIKE IT WILL BE CONFINED TO HAIL AS MODEL FCST SOUNDINGS JUMP TOTAL TOTALS INTO UPR 50S BY 00Z ACROSS RGN...SUGGESTING VERY STG INFLUX OF LLVL MOISTURE IS UNDERWAY. SFC WARM FRONT WILL MAKE IT ABOUT INTO CENTRAL IL THUS TOR THREAT IS SOMEWHAT HIER TO S OF CHI FA. THIS IS ALSO SUPPORTED BY PROFILERS AND VIS IMAGERY. AFTER THIS ELEVATED CONVECTION MOVES THRU...ACTIVITY LIKELY TO BE SUPRESSED UNTIL PRE FRONTAL LN MOVES THRU DURG 02-05Z TIME FRAME...ACCOMPANIED BY MORE OF A DAMAGING WIND THREAT AS MID LVL SPEED MAX NOW OVR NERN KS ROTATES ARND BASE OF UPR LO OVR MN/NWRN IA...AND PUNCHES INTO MID MS VLY THIS EVENING. /SEE SWODY1 FOR MORE DETAILS ON SVR THREATS/ LOW CENTER TO DEEPEN AS IT HEADS OFF THRU DETROIT AREA MONDAY. STG LLVL COLD ADVECTION BHD SYS IN ADDN TO TIGHTENING GRADIENT WILL PRODUCE ANOTHER ROUND OF BLUSTERY WINDS MON-MON NGT. FOR NOW WILL HOLD OFF ON POTL WIND ADVSRY DUE TO INCRSG SVR THREAT THIS EVENING AND ANTICIPATION OF WW. DONT WANT TO CLUTTER UP FCST WITH MULTIPLE HEADLINES ATTM AND MOST SURROUNDING FO/S ALREADY BUSY WITH CONVECTIVE WX. LTL CHGS TO LATER PERIODS. TRANQUIL WX PERIOD TUE-WED BEFORE NXT HI AMP TROF MOVES WRN U.S. BY THUR AND HEADS EWD BY WEEKS END SUGGESTING DECENT WARM UP LATTER HALF OF WEEK...ALONG WITH TURN TO WETTER PATN AS UPR LO APCHS. MERZLOCK && .AVIATION DISCUSSION FOR 00Z TAFS... 600 PM CDT VERY COMPLICATED FORECAST OVER THE NEXT 24 HRS DUE TO POTENTIAL FOR +TSRA THIS EVENING. CIGS HAVE MOSTLY SCT OUT AHEAD OF THE APPROACHING LINE OF TS. CIGS WILL LIKELY BE QUITE VARIABLE...BOUNCING AROUND BETWEEN VFR AND MVFR AS THE LINE APPROACHES...BUT SHOULD QUICKLY DETERIORATE TO IFR INVOF TSRA. LATEST SATELLITE AND RADAR TRENDS INDICATE THAT THE LINE OF STORMS SHOULD REACH THE RFD TAF AREA BTWN 00Z AND 01Z AND THE CHICAGO TAFS SITES BTN 01Z AND 02Z. IN THE MEAN TIME...SCT SHRA/TSRA SHOULD MOVE THROUGH NRN IL/NWRN IN. GUIDANCE CONTINUES TO BRING THE SFC LOW ALONG THE WI/IL BORDER... MOVING OVER SRN LAKE MICHIGAN BY 09Z. AHEAD OF THE LINE OF TS...WINDS WILL REMAIN SELY...TURNING SWLY WITH THE PASSAGE OF THE TS BTWN 00Z AND 06Z. AS THE LOW MOVES N AND E OF THE REGION...WINDS WILL QUICKLY SHIFT NWLY AND BECOME RATHER GUSTY. WINDS ARE EXPECTED TO REMAIN GUSTY OVERNIGHT AND THROUGH THE MORNING HOURS UNDER STRONG COLD ADVECTION AND A TIGHTENING PRESSURE GRADIENT BEHIND THE EXITING SFC LOW AND AN APPROCHING SFC HIGH. WINDS WILL BEGIN TO SUBSIDE DURG THE AFTERNOON HOURS AS THE SFC HIGH BUILDS INTO NRN IL. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...GALE WRNG LM MON AND TUES. &&
Hazardous weather outlook, Apr 2, 4:30 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT SUN APR 2 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-031030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT SUN APR 2 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL FROM ELEVATED THUNDERSTORMS EARLY THIS EVENING. DEEPENING LOW PRESSURE WILL PASS ACROSS NORTHWEST ILLINOIS THIS EVENING. A WARM FRONT EXTENDING SOUTHEASTWARD FROM THIS LOW WILL RETREAT NORTHWARD INTO CENTRAL ILLINOIS...AND THIS IS EXPECTED TO BE THE FOCUS FOR MORE SURFACE ROOTED STORMS CARRYING A GREATER TORNADO THREAT. HOWEVER...COVERAGE OF STORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL BE INCREASING THIS EVENING...CULMINATING IN A PRE COLD FRONTAL LINE OF STORMS DUE TO PASS ACROSS THE AREA FROM WEST TO EAST BETWEEN 8 PM AND MIDNIGHT. THESE STORMS WILL BRING A THREAT OF DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE SEVERE WEATHER THREAT WILL END BY MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATER THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-031030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT SUN APR 2 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN...MAINLY BETWEEN 800 PM AND MIDNIGHT CDT. STRONG GUSTY WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NORTHWEST GALES TO 35 KNOTS ARE EXPECTED MONDAY THROUGH MONDAY NIGHT. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
In the hours before
Local storm report, Apr 2, 6:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 3 SW OSWEGO 41.67N 88.37W
04/02/2006 E1.00 INCH KENDALL IL TRAINED SPOTTER
&&
BNELSONLocal storm report, Apr 2, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 8 W JOLIET 41.53N 88.28W
04/02/2006 E0.50 INCH KENDALL IL TRAINED SPOTTER
AT CATON FARM AND RIDGE RD
0659 PM HAIL 5 SW PLAINFIELD 41.56N 88.27W
04/02/2006 M0.75 INCH KENDALL IL NWS EMPLOYEE
&&
BNELSONLocal storm report, Apr 2, 7:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
709 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL PLAINFIELD 41.62N 88.20W
04/02/2006 E0.75 INCH WILL IL TRAINED SPOTTER
AT IL-59 AND RENWICK RD
&&
BNELSONThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| Apr 2, 7:32 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 43 min |
| Apr 2, 7:55 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 35 min |
| Apr 2, 8:01 PM CDT | Special Marine Warning | LOT | 89 min | |
| Apr 2, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 38 min |
| Apr 2, 8:09 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 31 min |
| Apr 2, 8:22 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 38 min |
| Apr 2, 9:27 PM CDT | Special Marine Warning | LOT | 93 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.